Sweety asked in HealthOther - Health · 1 decade ago

Quitting Zoloft "cold-turkey"...?

I've been on Zoloft (200mg) for about 4 months now for depression/anxiety. About 4 days ago I decided to stop taking it altogether. I had quit Effexor cold turkey around a year ago and those withdrawal symptoms were miserable. Now I'm feeling some things that I think might be Zoloft withdrawal, but I'm not positive... Can anyone help me out by telling me what the symptoms might be or any kind of remedies to reduce the withdrawal? Because I refuse to take anymore antidepressants.

Update:

i forgot to mention that since i was on the maximum dose, im scared to adjust the medication myself. The dr. brought me to the max dose within a week and claimed that i could be off of it within three days by just cutting the dose down to 100mg the first day and 50 the 2nd, then not taking any the third. I believed that this would have just made it worse because of the fast half life. While taking it the only side effect i had was occasional dizziness, but never noticed any other side effects because they had doubled it with Depakote, which I have already quit about a month ago.

3 Answers

Relevance
  • Anonymous
    1 decade ago
    Best Answer

    It's covered in following document too - even doctors who oppose antidepressants do not recommend cold turkey, so be very careful.

    This document is going to answer your question more deeply than I could ever do it here.

    There is a new document for public (free to watch on-line) from a non-profit organization that covers almost all questions one may have regarding antidepressants. It features psychiatrists, psychologists, doctors, nurses, attorneys, pharmaceutical sales reps, journalists and people who actually were on psychiatric drugs and their stories.

    It covers the history of psychiatry treatment and their drugs (surprisingly psychiatrists prescribed cocaine, heroin, LSD and other drugs as medicine in the past and one can see it).

    Another part describes all tricks pharmaceutical companies and psychiatrists use to get their drugs approved by FDA - conflict of interests, bribery, ghost-written studies, skewed tests and results and more.

    Why people don’t often hear the truth on TV when media are grossing millions from pharmaceutical companies for ads.

    How pharmaceutical companies hired PR agencies to market their drugs.

    How pharmaceutical companies affect education of doctors turning them into drug dealers - is it still safe to talk to your doctor who has been “educated” by programs funded by drug companies?

    How efficacious psych drugs are? How many cures there are?

    Side effects and dangers. Why many people end up being on up to 9 drugs.

    Dependency and addiction. It’s shocking to hear that it takes months and up to one year to get off just one psychiatric drug. Former drug abuser of both street and psychiatric drugs says it was more difficult to get off psych drugs than heroin. Hear about soldiers addicted to Zoloft.

    What are the options? What one can do?

    Free to watch on-line. Non profit, non-commercial website.

    The Marketing of Madness

    http://www.cchr.org/#/videos/marketing-of-madness-...

  • 1 decade ago

    IT depends on how bad your side effects are. If your side effects are unbearable (as mine were) then the withdrawal symptoms were easy to deal with. However, the withdrawal cold-turkey is dangerous and can cause seizure and all sorts of bad things.

    I did it by spacing out my doses rather than lowering my dose daily. You know your body , so you need to do it how you feel works best for you.

    I would just get awful bad headaches, diarrhea, become very moody (up and down), nausea. Zoloft is usually a bit more tolerable than Effexor ... I agree those withdrawal symptoms WERE horrible.

    Source(s): I've been on 6 anti-depressants (and now I'm at zero)
  • 1 decade ago

    The best thing to do is start your Zoloft again and stay on it until you go for your next appointment with your therapist. To just stop your med on your own is putting yourself in for trouble. You may not be able to handle your mood swings so take it now and go see your therapist tomorrow.

Still have questions? Get your answers by asking now.